Struggling again change of meds or antidepressant

Hi I'm going too see doctor again tomorrow I'm feeling so worn out and totally in a world of my own I feel really emotionally low and I'm easily agitated I'm being advised to take anti depressants but they made me feel worse last time could it be the thyroid meds aren't right? Could a natural antidepressant help something safe to take with levo I'm sorry if silly question but I'm struggling to look after my very active toddler and need some advice even if its something I can suggest to doc tomorrow? Thanks

11 Replies

  • Hi Netti, sorry you are struggling, it must be very difficult to have to deal with a toddler when you feel the way you do. Have you had your vitamin, mineral and iron levels tested at all? Sometimes low levels of all or just some can make you feel the way you do and prevent the Levo from working fully xx

  • Sorry to hear you feel so unwell. Are you on levo alone and do you feel you're being well-medicated? If you have some recent test results, can you post them here? Then someone can have a look and see if you seem to be on enough medicine.

  • Hi I haven't had a test for a while and I asked for vitamin/ mineral test etc which my doctors refused. I'm hoping doctor tomorrow will help me or refer me to a doctor whose knows about this.

  • Hi nettiboo,

    It is difficult enough to cope with being unwell, never mind having an active toddler to take care of.

    I have looked at your profile and there is no medical history. Have you been diagnosed with a thyroid gland problem? If so, do you have a copy of your last/latest blood test result with the ranges? What dose of medication are you taking?

    If you are on levothyroxine, a natural anti-depressant is T3 which, if hypo, would do you more good.

  • Sorry you're feeling poorly while in charge of a toddler. They're lovely aren't they, but so difficult to keep up with when you're unwell. Have you tried a slightly increased dose? Could you suggest a trial on a slightly higher dose to your GP? I think the natural anti depressants are incompatible with Levo. And antidepressants are also sometimes a problem - but GPs seem to love them don't they? Think there's research that antidepressants don't work for 30% of people anyway. Good luck.

  • Hi thanks all for reply I have an underactive thyroid I'm currently on 100mcg of levothyroxine but in the last three weeks I'm struggling with tiredness again and also have excemza type patches on my skin. I had started slimming world so was reducing my intake of certain foods I've now stopped as was struggling just with day too day stuff and have basically gone back to eating more bread so I'm wondering if there is a connection

  • Hi I find it difficult to cut down on certain foods continually, feel fatigue and ache more than usual ! I started the 5:2 diet in January and have managed to loose on average 1lb a week since . I also supplement with omega 3 and good multi vitamin and minerals and eat handful of mixed nuts good for mood ! especially Brazil for selenium content and probiotic drinks or yoghurts for gut health, I have cut down on carbs although don't deny myself anything just conscious of portion size and go for whole grain, on 5 non diet days and feel a lot better. Hope you feel better soon x

  • Hi there, I am sorry you are feeling so unwell, I too think that sometimes anti depressants make us feel worse, so I only have a low dose of sertraline 1/2 morning and night and it keeps me I a good space of being able to cope. wishing you well

  • Hi Nettiboo - sorry you are so unwell - totally understand. Have you tried going gluten-free? I have been gluten/wheat intolerant for many years and make my own bread in a breadmaker - not brilliant but OK. Genius are making a range of breads that are gluten-free and are very good. Not cheap, around £3 for a medium sized loaf, but at least you can eat bread again. Its not like ordinary bread and takes some getting used to. I find toasting mine makes it more palatable. Also could lactose be a problem? My new endo suggested I might be lactose intolerant and after checking found it was what was causing my rumbling tummy - thought it was the gluten. I buy Anla Lactofree milk from the supermarket and it tastes like normal milk to me - again not a cheap as normal milk.

    Hope this is of some help and may you soon start feeling better.

    Best wishes.

  • Hi fran I am toying with going gluten free and I brought hemp milk yesterday too try to stop dairy something is happening.

  • I saw doc yesterday who dismissed everything I had said I now even have a rash on my neck itmay be coincedence but its only on the front where thyroid is rash on my arms has flared up again feel so shit today and Ijust want too sleep but my 18 month old is with me

You may also like...